Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 4, 2015, 3:58 PM EST for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2015, 3:58 PM EST (20:58 UTC)
- Expired
- Jan 4, 2015, 4:45 PM EST
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 44 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 4:15 PM EST | TSTM WND DMG | 3 Se Sims, NC | ONE TREE DOWN ON OLD RALEIGH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
574
WUUS52 KRAH 042058
SVRRAH
NCC065-127-195-042145-
/O.NEW.KRAH.SV.W.0003.150104T2058Z-150104T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EST SUN JAN 4 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
CENTRAL WILSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 445 PM EST
* AT 357 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED OVER BAILEY...OR 15 MILES SOUTHWEST OF NASHVILLE...AND
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...WILSON...ELM CITY...DORTCHES...BAILEY...
RED OAK...SHARPSBURG...PINETOPS...MIDDLESEX...MACCLESFIELD...
SIMS...WILLBANKS...BUCKHORN RESERVOIR...KINGSBORO...NEW HOPE...TAR
RIVER RESERVOIR AND BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3567 7814 3571 7816 3572 7818 3582 7825
3613 7777 3574 7755
TIME...MOT...LOC 2057Z 242DEG 39KT 3579 7811
$$
773 follow-up statements
808
WWUS52 KRAH 042110
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EST SUN JAN 4 2015
NCC065-127-195-042145-
/O.CON.KRAH.SV.W.0003.000000T0000Z-150104T2145Z/
NASH NC-EDGECOMBE NC-WILSON NC-
410 PM EST SUN JAN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR CENTRAL NASH...SOUTHWESTERN EDGECOMBE AND CENTRAL WILSON
COUNTIES...
AT 409 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
NASHVILLE TO 8 MILES SOUTH OF BAILEY...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...WILSON...ELM CITY...DORTCHES...BAILEY...RED
OAK...SHARPSBURG...PINETOPS...MACCLESFIELD...SIMS...WILLBANKS...
BUCKHORN RESERVOIR...KINGSBORO...NEW HOPE...TAR RIVER RESERVOIR AND
BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR
&&
LAT...LON 3567 7814 3571 7816 3574 7817 3592 7805
3613 7777 3574 7755
TIME...MOT...LOC 2109Z 239DEG 52KT 3593 7789 3567 7807
$$
77246
WWUS52 KRAH 042124
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EST SUN JAN 4 2015
NCC127-042132-
/O.CAN.KRAH.SV.W.0003.000000T0000Z-150104T2145Z/
NASH NC-
424 PM EST SUN JAN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NASH COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
NASH COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3569 7800 3584 7788 3584 7784 3601 7777
3606 7773 3574 7755
TIME...MOT...LOC 2122Z 242DEG 39KT 3599 7772 3572 7790
$$
NCC065-195-042145-
/O.CON.KRAH.SV.W.0003.000000T0000Z-150104T2145Z/
EDGECOMBE NC-WILSON NC-
424 PM EST SUN JAN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR SOUTHWESTERN EDGECOMBE AND NORTHEASTERN WILSON COUNTIES...
AT 422 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR ROCKY
MOUNT TO WILSON...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...WILSON...ELM CITY...SHARPSBURG...PINETOPS...
MACCLESFIELD...WILLBANKS AND KINGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3569 7800 3584 7788 3584 7784 3601 7777
3606 7773 3574 7755
TIME...MOT...LOC 2122Z 242DEG 39KT 3599 7772 3572 7790
$$
77949
WWUS52 KRAH 042143
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
443 PM EST SUN JAN 4 2015
NCC065-195-042153-
/O.EXP.KRAH.SV.W.0003.000000T0000Z-150104T2145Z/
EDGECOMBE NC-WILSON NC-
443 PM EST SUN JAN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EDGECOMBE AND
NORTHEASTERN WILSON COUNTIES WILL EXPIRE AT 445 PM EST...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3569 7800 3584 7788 3584 7784 3601 7777
3606 7773 3574 7755
TIME...MOT...LOC 2142Z 242DEG 39KT 3599 7772 3572 7790
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 3:35 PM EST, 23 minutes earlier.
Area forecast discussion, Jan 4, 3:35 PM EST, 23 minutes before
ZCZC RDUWRKAFD 042036
TTAA00 KRDU DDHHMM
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EST SUN JAN 4 2015
.SYNOPSIS...A COLD FRONT WILL SWING THROUGH CENTRAL NC THIS
EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION FOR MONDAY
AND MONDAY NIGHT. A COLD FRONT MARKING THE LEADING EDGE OF AN ARCTIC
AIR MASS WILL MOVE THROUGH THE AREA TUESDAY EVENING.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM SUNDAY...
CHALLENGING TEMPERATURE FORECAST. FURTHER EROSION OF THE REMNANT
COLD AIR DAMMING WEDGE OVER THE WESTERN PIEDMONT HAS BEEN DELAYED BY
THE SW-NE ORIENTED LINE OF SHOWERS ADVANCING EASTWARD WELL AHEAD OF
THE SYNOPTIC COLD FRONT. THE MODIFIED CAD WEDGE IS EXPECTED TO
'SLOSH' EASTWARD THIS AFTERNOON IN CONCERT WITH SHOWER ACTIVITY DUE
TO RELATIVE TIGHTENING OF THE MSLP GRADIENT BETWEEN THE 'BUBBLE
HIGH' ASSOC/W THE MODIFIED WEDGE TO THE WEST AND PRESSURE FALLS
ASSOC/W INSOLATION IN THE WARM SECTOR TO THE EAST. THIS MAY RESULT
IN A FAUX COLD FRONTAL PASSAGE ALONG THE HWY 1 CORRIDOR (ESP NORTH
OF HWY 64) DURING THE EARLY TO MID AFTERNOON HOURS. THIS FAUX COLD
FRONTAL PASSAGE SHOULD BE LESS NOTICEABLE SOUTH OF HWY 64 WHERE
STRENGTHENING SOUTHERLY FLOW /WARM ADVECTION/ WILL ACTIVELY ERODE
THE MODIFIED WEDGE AIRMASS FROM THE SOUTH. WITH THE ABOVE IN MIND...
EXPECT HIGHS RANGING FROM THE MID 50S TO LOWER 60S WEST OF HWY 1 AND
NORTH OF HWY 64...TO THE LOWER/MID 70S EAST OF HWY 1 AND SOUTH OF
HWY 64.
ELEVATED CONVECTION ADVANCING TOWARD THE HWY 1 CORRIDOR /WARM
SECTOR/ HAS INCREASED IN INTENSITY THE PAST SEVERAL HOURS...PERHAPS
DUE TO ADDED FORCING FOR ASCENT FROM MCV-LIKE FEATURES OR WAVES
PROGRESSING THROUGH THE WESTERN PIEDMONT (PER REGIONAL RADAR)...WARM
ADVECTION ATOP THE MODIFIED CAD WEDGE...AND INCREASING INSTABILITY
IN CLOSER VICINITY TO THE WARM SECTOR. A FURTHER INCREASE IN
CONVECTIVE INTENSITY APPEARS LIKELY AS CONVECTION PROGRESSES
EASTWARD INTO THE WARM SECTOR...DRIVEN BY LOW-LEVEL CONVERGENCE
BETWEEN THE MODIFIED WEDGE/WARM SECTOR. ONCE THIS LINE PROGRESSES
EASTWARD THROUGH CENTRAL NC...CONFIDENCE DECREASES SUBSTANTIALLY
WITH REGARD TO WHETHER OR NOT THE MODIFIED WEDGE WILL ERODE AND
ALLOW A SECONDARY WARM SECTOR TO DEVELOP PRIOR TO THE SYNOPTIC COLD
FRONTAL PASSAGE THIS EVENING...AND WHETHER OR NOT RENEWED CONVECTIVE
DEVELOPMENT WILL ACCOMPANY THE FRONT. DESPITE FAVORABLE
THERMODYNAMICS IN THE COASTAL PLAIN THIS AFTERNOON...WEAK UPPER
LEVEL FORCING /DPVA/ AND DRY AIR ALOFT WILL ACT TO TEMPER ONGOING
CONVECTIVE INTENSITY. AS A RESULT...THE SVR WX POTENTIAL THIS
AFTERNOON WILL BE CONFINED TO AN ISOLD INSTANCE OF DAMAGING WINDS
ATTENDANT THE DEEPEST UPDRAFTS ALONG/EAST OF I-95 BETWEEN 1-6 PM AS
THE ONGOING LINE PROGRESSES INTO THE UNSEASONABLY RICH/WELL
ESTABLISHED WARM SECTOR OVER EASTERN NC. ALTHOUGH MORE SIGNIFICANT
SHORTWAVE ENERGY WILL GRAZE NORTHWEST PORTIONS OF THE STATE LATER
TODAY AS THS SYNOPTIC COLD FRONT APPROACHES...WEAK MID-LEVEL LAPSE
RATES AND WEAKER THERMODYNAMICS (ASSUMING A SECONDARY WARM SECTOR
EVEN DEVELOPS) SHOULD PRECLUDE A SEVERE POTENTIAL WITH THE COLD
FRONT THIS EVENING.
MONDAY: COOL AND DRY BEHIND THE FRONT. -VINCENT
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 240 PM SUNDAY...
THIS WILL BE A TRANSITION PERIOD AS HIGH PRESSURE OVER THE OHIO
VALLEY ON MONDAY EVENING SHIFTS OFF THE MID ATLANTIC COAST BY
TUESDAY MORNING. A FAST MOVING SHORT WAVE TROUGH WITH AN ASSOCIATED
WEAK SURFACE LOW WILL TRACK ACROSS THE OHIO VALLEY AND THEN OFFSHORE
TUESDAY EVENING. THE TRAILING COLD FRONT WILL SWEEP THROUGH CENTRAL
NC TUESDAY EVENING WITH COLD ADVECTION COMMENCING OVERNIGHT. THE
AIR MASS OVER CENTRAL NC WILL BE QUITE DRY WITH PRECIPITABLE WATER
VALUES REMAINING BELOW 0.5 INCHES THROUGHOUT THE PERIOD. AT THIS
POINT ONLY SOME INCREASE IN MID AND HIGH LEVEL CLOUDS IS EXPECTED
DURING THE PERIOD WITH NO POPS.
TEMPERATURES MONDAY NIGHT WILL BE CHILLY AS SURFACE HIGH
PRESSURE WILL BE OVERHEAD PROMOTING GOOD RADIATIONAL COOLING.
LOWS WILL RANGE IN THE MID TO UPPER 20S. TEMPERATURES ON TUESDAY
WILL REBOUND INTO THE 51-58 RANGE WITH SOME DECENT WARM ADVECTION
AHEAD OF THE APPROACHING TROUGH. TEMPERATURES WILL FALL INTO THE 29-
35 RANGE ON TUESDAY NIGHT AS WINDS BECOME NORTHWESTERLY AND COLD
ADVECTION BEGINS TO RAMP UP. -BLAES
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 335 PM SUNDAY...
...COLDEST AIR OF THE SEASON WILL ARRIVE IN CENTRAL NC FOR WEDNESDAY
THROUGH FRIDAY...
THE UPPER AIR PATTERN FOR THE FIRST HALF OF THE PERIOD WILL FEATURE A
BROAD HIGH AMPLITUDE UPPER LEVEL TROUGH ACROSS EASTERN NORTH AMERICA.
THE PATTERN WILL FEATURE CROSS POLAR FLOW WHICH WILL DRIVE AN ARCTIC
AIRMASS INTO THE REGION.
COLD ADVECTION WILL BE RAMPING UP ON WEDNESDAY WITH 850MB TEMPERATURES
FALLING INTO THE -15 TO -20 DEGREE RANGE BY LATE AFTERNOON. HIGH
TEMPERATURES WILL ONLY RANGE IN THE UPPER 30S TO LOWER 40S. WITH DEEP
MIXING EXPECT BLUSTERY CONDITIONS WITH WINDS OF 10 TO 20 MPH AND GUSTS
TO NEAR 30 MPH DURING THE AFTERNOON PRODUCING WIND CHILLS THAT AT TIMES
WILL FALL INTO THE 20S.
A VIGOROUS SHORT WAVE TROUGH PROVIDING A REINFORCING SHOT OF ARCTIC
AIR WILL APPROACH THE REGION WEDNESDAY AFTERNOON AND SWING THROUGH
THE CAROLINAS WEDNESDAY NIGHT. MOISTURE WILL INCREASE AHEAD OF THIS
SYSTEM LARGELY IN THE FORM OF MID AND HIGH LEVEL CLOUDINESS. SOME
GUIDANCE...MAINLY THE OPERATIONAL GFS AND A COUPLE OF GFS MEMBERS
PRODUCE SOME SPOTTY PRECIPITATION...THE VAST MAJORITY OF GUIDANCE
IS DRY AND GIVEN THE PATTERN WILL KEEP FORECAST DRY.
WEDNESDAY NIGHT WILL FEATURE THE COLDEST TEMPERATURES OF THE SEASON
AS A 1050+ MB HIGH SLIDES INTO THE MIDWEST AND EXTENDS INTO THE MID
ATLANTIC. MORNING THICKNESS VALUES ON TUESDAY MORNING FALL INTO THE
1220-1230M RANGE AND GUIDANCE SUGGEST LOWS WELL INTO THE TEENS. THE
ECMWF ENSEMBLE GUIDANCE FOR MORNING LOWS ON THURSDAY FROM 00Z
PROVIDES A MEAN OF 3 DEGREES FOR GSO AND 8 FOR RDU. NOT READY TO GO
THAT COLD WITH MIXING AND THE WINDS STAYING UP BUT HAVE LOWERED
FORECAST LOWS A COUPLE OF DEGREES INTO THE 10-16 RANGE. THURSDAY
WILL BE QUITE COLD WITH TEMPERATURES LIKELY REMAINING BELOW FREEZING
THROUGHOUT THE DAY. HIGHS WILL RANGE IN THE 27-31 DEGREE RANGE.
THE DEEP UPPER TROUGH RELAXES ON FRIDAY AND BECOMES WESTERLY ON
SATURDAY AND SOUTHWESTERLY ON SUNDAY. THIS WILL RESULT IN A SLIGHT
MODERATING TREND WITH TEMPERATURES...ESPECIALLY OVERNIGHT LOWS AND
A GENERAL INCREASE IN MOISTURE ACROSS THE REGION. THE UPPER FLOW
BECOMES INCREASINGLY SOUTHERLY AND MOIST LATE SUNDAY SUPPORTING AN
OVERRUNNING PATTERN WITH HIGH PRESSURE ACROSS THE NORTHEAST. HAVE
INTRODUCED SLIGHT CHANCE POPS FOR LATE SUNDAY BUT KEPT THE PRECIPITATION
ALL LIQUID AT THIS TIME. THE OPERATIONAL GFS MAINTAINS A STRONGER
HIGH TO OUR NORTH WHICH COULD POTENTIALLY SUPPORT AT LEAST A BRIEF
ICING SCENARIO BUT THERES A LOT OF SPREAD IN THE GEFS ENSEMBLE
MEMBERS SO WONT BITE ON THAT SCENARIO NOW BUT IT WILL BE WORTH
MONITORING. HIGH TEMPERATURES WILL REMAIN BELOW AVERAGE FOR FRIDAY
THROUGH SUNDAY WITH HIGHS IN THE LOWER TO MID 40S. MORNING LOWS IN
THE LOWER TO MID 20S ON FRIDAY WILL MODERATE INTO THE LOWER TO MID
30S BY SUNDAY MORNING. -BLAES
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 245 PM SUNDAY...
CONDITIONS WILL IMPROVE TO MVFR AND EVENTUALLY VFR THIS EVENING INTO
TONIGHT (00-06Z) IN ASSOC/W A COLD FRONTAL PASSAGE FROM THE
WEST...WITH WINDS SHIFTING TO THE WEST/NW AT 10-15 KT GUSTING UP TO
20 KT. VFR CONDITIONS WILL PREVAIL IN THE WAKE OF THE FRONT ON
MONDAY.
LOOKING AHEAD: VFR CONDITIONS THROUGH LATE WEEK. -VINCENT
&&
.CLIMATE...
DAILY TEMPERATURE RECORDS AND THE YEAR IN WHICH THEY WERE SET....
DAY GSO RDU FAY
HIGH HIGH HIGH
01/04 74 76 77
2005 2005 2004
DAY GSO GSO RDU RDU FAY FAY
LOW LOW MAX LOW LOW MAX LOW LOW MAX
01/08 6 19 7 20 14 29
1970 1970 1970 1970 1970 1988
01/09 2 20 0 20 9 25
1970 1970 1970 1970 1970 1973
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BLAES
NEAR TERM...VINCENT
SHORT TERM...BLAES
LONG TERM...BLAES
AVIATION...VINCENT
CLIMATE...BLAESHazardous weather outlook, Jan 4, 10:24 AM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1024 AM EST SUN JAN 4 2015 NCZ027-028-042-043-077-078-085-086-088-089-051530- NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1024 AM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A LINE OF HEAVY SHOWERS WILL PROGRESS EASTWARD THROUGH CENTRAL NORTH CAROLINA THIS AFTERNOON...IN ADVANCE OF AN APPROACHING COLD FRONT. AN ISOLATED STORM MAY BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. CHANCES FOR AN ISOLATED SEVERE STORM WILL BE GREATEST ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR BETWEEN 1 PM THIS AFTERNOON AND 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ARCTIC COLD FRONT WILL BRING BITTERLY COLD TEMPERATURES TO THE AREA BY MIDWEEK. WIND CHILL VALUES THURSDAY MORNING WILL FALL INTO THE SINGLE DIGITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>026-038>041-073>076-083-084-051530- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 1024 AM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ARCTIC COLD FRONT WILL BRING BITTERLY COLD TEMPERATURES TO THE AREA BY MIDWEEK. WIND CHILL VALUES THURSDAY MORNING WILL FALL INTO THE SINGLE DIGITS. VINCENT
In the hours before
Local storm report, Jan 4, 2:45 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST SOUTHERN PINES APT 35.24N 79.41W
01/04/2015 M41 MPH MOORE NC AWOS
KSOP REPORTED A 41 MPH WIND GUST WITH RECENT
THUNDERSTORM PASSAGE.
&&
EVENT NUMBER RAH1500001
VINCENTSpecial weather statement, Jan 4, 2:49 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EST SUN JAN 4 2015
NCZ077-088-042015-
CUMBERLAND-HARNETT-
249 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND AND HARNETT COUNTIES UNTIL 315 PM EST...
AT 249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF POPE AFB...OR 11 MILES
NORTHWEST OF FORT BRAGG...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...FORT BRAGG...DUNN...ANGIER...POPE AFB...SPRING LAKE...
ERWIN...COATS...LINDEN AND BUIES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.
&&
LAT...LON 3519 7910 3521 7915 3524 7916 3527 7922
3531 7917 3552 7870 3550 7867 3532 7854
3530 7858 3527 7859 3512 7910
TIME...MOT...LOC 1949Z 238DEG 52KT 3523 7917
VINCENTSpecial weather statement, Jan 4, 2:54 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EST SUN JAN 4 2015
NCZ041-042-076-077-042100-
WAKE-JOHNSTON-LEE-HARNETT-
254 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE...
WEST CENTRAL JOHNSTON...EAST CENTRAL LEE AND NORTHEASTERN HARNETT
COUNTIES UNTIL 400 PM EST...
AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LILLINGTON...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...FUQUAY-VARINA...ANGIER...HOLLY SPRINGS...COATS...
BROADWAY...SEMINOLE...BUIES CREEK...DUNCAN AND LAKE WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.
&&
LAT...LON 3550 7907 3554 7900 3552 7897 3558 7892
3559 7893 3573 7872 3546 7852 3532 7898
TIME...MOT...LOC 1953Z 241DEG 40KT 3547 7895
VINCENTLocal storm report, Jan 4, 3:00 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 2 SE SANFORD 35.46N 79.16W
01/04/2015 LEE NC 911 CALL CENTER
MULTIPLE TREES DOWN IN SANFORD ONE DOWN ON CAR
&&
EVENT NUMBER RAH1500002
TCCSpecial weather statement, Jan 4, 3:08 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EST SUN JAN 4 2015
NCZ041-042045-
WAKE-
308 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAKE COUNTY UNTIL
345 PM EST...
AT 308 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARNER...OR 8 MILES SOUTHEAST OF CARY...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...FUQUAY-VARINA...ZEBULON...
APEX...HOLLY SPRINGS...KNIGHTDALE AND WENDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3598 7843 3594 7839 3593 7836 3591 7835
3590 7833 3590 7831 3587 7828 3583 7825
3581 7827 3572 7843 3571 7847 3552 7871
3559 7894 3603 7856
TIME...MOT...LOC 2008Z 232DEG 34KT 3569 7871
VINCENTSpecial weather statement, Jan 4, 3:43 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EST SUN JAN 4 2015
NCZ026-027-043-042130-
WILSON-NASH-FRANKLIN-
343 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN WILSON...
NASH AND SOUTH CENTRAL FRANKLIN COUNTIES UNTIL 430 PM EST...
AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ZEBULON...OR 16 MILES NORTH OF SMITHFIELD...
MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...WILSON...ELM CITY...DORTCHES...BAILEY...RED
OAK...SHARPSBURG...SPRING HOPE AND MIDDLESEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3569 7816 3571 7816 3573 7818 3573 7821
3575 7822 3575 7823 3577 7825 3579 7824
3588 7829 3591 7824 3609 7790 3588 7782
3587 7783 3586 7781 3579 7778
TIME...MOT...LOC 2043Z 243DEG 48KT 3573 7827
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 9:32 PM EST | Dense Fog Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 21 more | 9 hr |
| Jan 4, 11:18 AM EST | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Harnett, Lee and 3 more | 117 min |
| Jan 4, 1:50 PM EST | Special Weather Statement | RAH | Richmond | 25 min |
| Jan 4, 2:18 PM EST | Special Weather Statement | RAH | Moore | 27 min |
| Jan 4, 2:24 PM EST | Special Weather Statement | RAH | Hoke | 36 min |
| Jan 4, 2:49 PM EST | Special Weather Statement | RAH | Harnett | 26 min |
| Jan 4, 2:54 PM EST | Special Weather Statement | RAH | Harnett | 66 min |
| Jan 4, 3:08 PM EST | Special Weather Statement | RAH | Wake | 37 min |
| Jan 4, 3:13 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Wake | 47 min |
| Jan 4, 3:22 PM EST | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 38 min |
| Jan 4, 3:43 PM EST | Special Weather Statement | RAH | Nash | 47 min |
| Jan 4, 4:05 PM EST | Special Weather Statement | RAH | Cumberland, Sampson | 55 min |
| Jan 4, 4:35 PM EST | Special Weather Statement | RAH | Edgecombe | 25 min |
| Jan 4, 4:46 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 34 min |
| Jan 4, 4:54 PM EST | Tornado Warning | RAH | Johnston, Sampson, Wayne | 17 min |
| Jan 4, 5:24 PM EST | Special Weather Statement | RAH | Wayne | 21 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.